Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 178, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 1994, 9:44 AM CDT for Polk County, Arkansas. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1994, 9:44 AM CDT (14:44 UTC)
- Expired
- May 7, 1994, 10:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Polk County, AR
The nearest sounding before it
Longview/Gregg, TX (KGGG), launched 12:00Z, 2.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KFSM 071445 RRA SVRFSM ARC113-071530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 944 AM CDT SAT MAY 7 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ARKANSAS ...SOUTHERN POLK COUNTY AT 943 AM FORT SMITH RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM 25 MILES EAST OF WALDRON ARKANSAS TO 10 MILES SOUTHEAST OF MENA TO 25 MILES SOUTH OF MUSE OKLAHOMA MOVING SOUTHEAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:32 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 7, 4:32 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 430 AM CDT SAT MAY 7 1994 AT 0830 THE CDFNT XTNDD FM NR MIAMI TO NR BRISTOW...WITH AN APRNT TSTM BNDRY ACRS THE MID PART OF THE FA FM NR OKEMAH TO EUFAULA. EARLIER SUPERCELLS DIED AS THEY MOVD INTO THE STRGR CAP OVR SE OK. CONVCTN HAS BN INCRSNG IN NE OK JUST N OF THE FNT WHERE FNTL LIFT AND UVM ASSOCD WITH THE RRQ OF AN H3 WIND MAX AND DIFFLNT FLOW ALOFT WERE PHASING. WL GO WITH SCT SHWRS AND TSTMS FOR TODAY ACRS THE FA...WITH THE ACTVTY ENDING FM THE NW DURING THE DAY AS THE FNT PUSHES SE AND OUT OF THE FA LATE TODAY. A FEW SVR STRMS PSBL THIS MRNG IN NE OK AND AGN IN SE OK THIS AFTN DURING THE USUAL DIURNAL TIMES FOR PEAK ACTVTY. THE FNT WL STALL ACRS E TX AND LA LATE TNGT AND MAY SHIFT A LTL N SUN AND SUN NITE AS THE SWRN U.S. SYS APCHS. WAA PRECIP SHUD BE ON THE INCRS SUN NITE AND MONDAY AS THE SFC FNT RMNS NR THE SRN PART OF THE FA AND THE UPR SYS TO THE SW DRAWS NR. FYI FOR VORTEX...ARCHIVES II...III AND IV WERE UP DURNG LAST NITES EVENTS. THE TVS TRIPPED 3 TIMES. TUL 074/048 072/057 067 40-4 MLC 074/052 073/058 068 40-4 BVO 074/046 072/055 XXX 30-4 IDB 079/053 075/057 XXX 4-14 /8 .TUL...NONE.
In the hours before
Local storm report, May 7, 5:56 AM CDT, 3 hours 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
556 AM CDT SAT MAY 07 1994
TIME(CDT) COUNTY EVENT
520 AM WASHINGTON DIME SIZE HAIL AND WINDS TO 50 MPH
AT OCHELETA.Local storm report, May 7, 5:58 AM CDT, 3 hours 46 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
556 AM CDT SAT MAY 07 1994
TIME(CDT) COUNTY EVENT
520 AM WASHINGTON DIME SIZE HAIL AND WINDS TO 50 MPH
AT OCHELEbTA.Special weather statement, May 7, 7:41 AM CDT, 2 hours 3 minutes before
OKZ063>074-071345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 741 AM CDT SAT MAY 7 1994 ...SCATTERED STRONG THUNDERSTORMS CONTINUE OVER EASTERN OKLAHOMA... AT 740 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED SCATTERED STRONG THUNDERSTORMS CONTINUING OVER EASTERN OKLAHOMA. MOST OF THE THUNDERSTORM ACTIVITY WAS SOUTH OF A LINE FROM JAY TO BOLEY. THE STRONGEST STORMS AT 740 AM WERE 7 MILES WEST OF HENRYETTA... 12 MILES SOUTH OF TAHLEQUAH...AND 9 MILES NORTH OF WILBURTON. ANY OF THESE STORMS MAY PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 40 MPH. MOVEMENT OF ALL STORMS WAS TO THE EAST AT 35 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR PUBLIC RADIO OR TV FOR LATER STATEMENTS OR WARNINGS.
Special weather statement, May 7, 7:42 AM CDT, 2 hours 2 minutes before
OKZ063>074-071345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 741 AM CDT SAT MAY 7 1994 ...SCATTERED STRONG THUNDERSTORMS CONTINUE OVER EASTERN OKLAHOMA... AT 740 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED SCATTERED STRONG THUNDERSTORMS CONTINUING OVER EASTERN OKLAHOMA. MOST OF THE THUNDERSTORM ACTIVITY WAS SOUTH OF A LINE FROM JAY TO BOLEY. THE STRONGEST STORMS AT 740 AM WERE 7 MILES WEST OF HENRYETTA... 12 MILES SOUTH OF TAHLEQUAH...AND 9 MILES NORTH OF WILBURTON. ANY OF THESE STORMS MAY PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 40 MPH. MOVEMENT OF ALL STORMS WAS TO THE EAST AT 35 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR PUBLIC RADIO OR TV FOR LATER STATEMENTS OR WARNINGS.
Special weather statement, May 7, 9:35 AM CDT, 9 minutes before
OKZ070-071-073-074-075-071530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 935 AM CDT SAT MAY 7 1994 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 PM FOR PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED OVER EAST CENTRAL AND SOUTHEAST OKLAHOMA THIS MORNING. THE RAIN WAS OCCURRING SOUTH OF INTERSTATE 40 AT 935 AM. MOVEMENT WAS SOUTHEAST AT 30 MPH. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS OR WARNINGS.
Special weather statement, May 7, 9:36 AM CDT, 8 minutes before
OKZ070-071-073-074-075-071530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 935 AM CDT SAT MAY 7 1994 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 PM FOR PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED OVER EAST CENTRAL AND SOUTHEAST OKLAHOMA THIS MORNING. THE RAIN WAS OCCURRING SOUTH OF INTERSTATE 40 AT 935 AM. MOVEMENT WAS SOUTHEAST AT 30 MPH. STAY TUNED TO NOAA WEATHER RADIhO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS OR WARNINGS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:59 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 61 min |
| May 7, 8:40 AM CDT | Severe Thunderstorm Warning | TSA | Scott | 65 min |
| May 7, 9:00 AM CDT | Severe Thunderstorm Warning | TSA | Polk | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.